MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA H FEMORAL STEMS; QUADRA "H" SHORT NECK, CEM.LESS, STD, HAP S.1

MEDACTA INTERNATIONAL SA QUADRA H FEMORAL STEMS; QUADRA "H" SHORT NECK, CEM.LESS, STD, HAP S.1
Model Number 01.12.21SN
Medical Device Problem Code Implant subsidence (4078)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 05/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery was performed about 8 years and 9 months after the primary surgery following a traumatic left proximal femoral fracture, subsequent hip dislocation, and further stem subsidence/loosening/retroversion.According to the revision surgeon, signs of stem subsidence were already present prior to the trauma.All components were revised to a competitor system.
 
Additional Manufacturer Narrative
Batch review performed on 28 may 2026 stem: quadra-h 01.12.21sn quadra & quot; h & quot; short neck, cem.Less, std, hap s.1 (k082792) lot: 166560: (b)(4) items manufactured and released on 23-jan-2017.Expiration date: 2022-01-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Ball heads: mectacer 01.29.209 biolox delta ceramic ball head 12/14 d 36 size m 0 (k112115) lot: 170699: (b)(4) items manufactured and released on 30-may-2017.Expiration date: 2022-05-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Liner: mectacer 01.29.413 ceramic liner d 36 / e lot: 170718: (b)(4) items manufactured and released on 30-may-2017.Expiration date: 2022-05-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Analysis performed by r&d manager: from the images the explanted stem is visible and covered with patient blood and connected with the stem exctractor instrument.Some spots of opaque white film are visible on the stem body.It is not possible to identify if this film is ha or bone residual, or a combined effect.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.Clinical evaluation: the case is consistent with failure of femoral stem fixation after cementless tha, characterized by reported subsidence, retroversion, and intraoperative finding of little to no stem fixation.The cup was reportedly well fixed.The available x-ray and ct images show stem subsidence and non-uniform osseointegration around the femoral component.The event is likely multifactorial.A possible early fixation issue is suggested by the revision surgeon`s report which notes that primary radiographs already showed stem subsidence, while the later proximal femoral fracture likely contributed to further loss of fixation, retroversion, and hip instability/dislocation.Lack or loss of osseointegration, patient bone quality, surgical fixation factors, and trauma-related disruption of the bone-implant interface are all plausible contributors.Based on the available information, there is no confirmed evidence of a manufacturing defect or specific device malfunction.Root cause: implant subsidence is a possible literature-described adverse event after primary joint arthroplasties and causes are often unknown.The event appears multifactorial and may be related to loss or lack of stem fixation/osseointegration, patient or surgical factors.There is no indication that any potential issue with the device may have caused or contributed to the event.No previous case has been addressed to a device design or manufacturing related root cause.Contributed.

Brand Name
QUADRA H FEMORAL STEMS
Common Device Name
QUADRA "H" SHORT NECK, CEM.LESS, STD, HAP S.1
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25528761
Report Number3005180920-2026-00549
Device Sequence Number9394820
Product Code JDI
UDI-Device Identifier07630030802614
UDI-Public07630030802614
Combination Product (Y/N)N
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/12/2022
Device Model Number01.12.21SN
Device Lot Number166560
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2026
Initial Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale
Patient Weight88 KG
Patient RaceWhite